|Follow up: regarding drug resistance after taking wrong medication.
Oct 22, 2011
My partner has been taking Truvada and Isentress since June of 2010 and he has had an undetectable viral load for over a year. He just realized that for the last 6 days he has been taking valacyclovir instead of truvada by mistake because they look almost identical. He just took a Truvada (it's Sunday, he started this mistake on Tuesday). Could this have caused either drug resistance to Isentress and a viral rebound in this time period or if he goes back to taking his normal medication tomorrow should everything be OK?
I was the person who wrote about taking valacyclovir by mistake instead of truvada with isentress for 5 days. I counted the pills and retraced when I last filled the pill box and it looks like I only missed 2 or 3 days of Truvada but kept taking Isentress. I assume that makes the situation better.
| Response from Dr. Young
Hi and thanks for posting.
Yes, while it should be obvious that missing 2-3 days of 2 of your medications isn't the best, the overall risk of developing drug resistance is probably quite low. This is in part because of the longer half lives of the medications in Truvada- there was probably enough around for an additional day, so maybe there was really only one day of Isentress monotherapy.
The best thing to do is to keep on truckin', try to figure out if there's a way to prevent the mix up from happening in the future. Last, be sure that your partner let's his doctor know about the missing doses, it could help in interpreting the lab results.
Hope that's helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fever After Giving Oral Sex What Are The Chances Of HIV
- Itchy Balls After Oral Sex Hooker Does It Mean I Have HIV
- Pain In Penis After Touching Dried Semen What Are The Chances Of HIV
- Sore On Tongue After Performing Oral Sex Worried I Have HIV
- Vomiting After Swallowing Cum Worried I Have HIV
- Can Genital Warts Cause Sterility?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.